MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER FOR 4.0MM RODS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERSUADER FOR 4.0MM RODS; MISC ORTHO SURGICAL INSTR
Catalog Number 03.615.009
Medical Device Problem Codes Device Slipped (1584); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted: part: 03.615.009, lot: 3277478.Manufacturing site: (b)(4), release to warehouse date: 24.Nov.2009.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A product investigation was conducted.Visual inspection: the persuader for 4.0 mm rods (part number 03.615.009, lot number 3277478) was returned to us customer quality.Upon visual inspection, it was clearly visible that the holding forks of the large pin and small pin was slightly widened outward at an angle.In addition, due to this deformity, the shaft assembly did not have a tighter connection, causing the shaft to wiggle.Discoloration was noted along the logo etch.The balance of the device shows surface wear consistent with use and which would not impact the functionality.The complaint condition was confirmed and consistent with the reported condition.Document/specification review: the relevant drawings, reflecting the current revision and the manufactured revision of the device were reviewed.Based on the drawing review, it was determined that the device was suitable for the intended design, application and dimensional conformity when used as recommended.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Dimensional inspection: the distance between the two flats of the small tip measured.This is out of specification per relevant drawing.The distance between the two prongs of the large tip measured this is out of specification per relevant drawing.Dimensional inspection further confirms that complaint as the flats/prongs of the pins (forks) are deformed and flared up, extended outward at angle.Conclusion: the complaint condition of deformed forks (pins) is confirmed.Although a root cause could not be definitely determined given the unknown circumstances, it is probable that an unintended forces, excessive loading and/or rough handling over 9+ years in the field contributed ti the complaint condition.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine inspection of consignment inventory instrument sets, it was noticed that the "forks" on the handle of a synapse persuader that engage the tube of the persuader are beginning to splay and the handle is loose on the tube.No procedure and patient involvement.This report is for one (1) persuader for 4.0mm rods.This is report 1 of 1 for complaint (b)(4).

Brand Name
PERSUADER FOR 4.0MM RODS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8321091
Report Number2939274-2019-56369
Device Sequence Number2322098
Product Code LXH
UDI-Device Identifier10705034715278
UDI-Public(01)10705034715278
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.615.009
Device Lot Number3277478
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2019
Initial Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1